MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CONSTRAINED LINER WITH CONSTRAINING RING; PROSTHESIS, HIP

ZIMMER BIOMET, INC. CONSTRAINED LINER WITH CONSTRAINING RING; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tissue Damage (2104); Limited Mobility Of The Implanted Joint (2671)
Date of Event 11/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: unknown stem.Unknown head.Unknown cup.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2019-04651, 0001822565-2019-04652.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Device remains implanted in the patient.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure due to reduced mobility and a mri scan suggesting some localized tissue abnormalities around the hip prosthesis.Additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.  a versys femoral head and a constrained liner were returned.Visual inspection of the constrained liner shows fractured pieces of tabs on the outer circumference.The broken pieces were not returned.With the information provided, it could not be determined if the fracture identified on the liner occurred in-vivo or during the removal process.The constrained ring showed scratches and nicks.Visual inspection of the head identified scratches on the bottom surface around the taper, and on the spherical surface.No other damages were noted.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CONSTRAINED LINER WITH CONSTRAINING RING
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9255209
Report Number0001822565-2019-04650
Device Sequence Number19346462
Product Code KWZ
UDI-Device Identifier00889024126084
UDI-Public(01)00889024126084
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K071718
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberN/A
Device Catalogue Number00633405028
Device Lot Number64165806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;